Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 324, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 30, 2005, 11:09 PM CDT for Young County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2005, 11:09 PM CDT (04:09 UTC)
- Expired
- Oct 1, 2005, 12:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 9:02 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 30, 9:02 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 902 PM CDT FRI SEP 30 2005 .PUBLIC UPDATE... CURRENT FORECAST LOOKS ON TRACK AS TSRA CONTINUE TO DEVELOP ACROSS WRN AND NWRN SECTIONS OF N TEXAS. SOME OF THESE STORMS MAY MAKE IT INTO NWRN SECTIONS IN THE NEXT COUPLE OF HOURS...BUT ATMOSPHERE IS MUCH MORE STABLE ACROSS MOST OF N TEXAS SO STORMS SHOULD WEAKEN AND BECOME MORE ELEVATED...WITH THE BEST CHANCE OF RAIN N. ADJUSTED LOWS TONIGHT A DEGREE OR TWO UP...AND ADJUSTED HOURLY TRENDS...BUT NO OTHER CHANGES WERE MADE ATTM. 80 && .AVIATION... 655 PM... MAIN AVIATION CONCERN NEXT 24 HRS IS POTENTIAL FOR CONVECTION NEAR DFW METRO AIRPORTS. CONVECTION INCREASING IN COVERAGE AND INTENSITY AT THIS TIME NEAR KABI...WITH STRONG TO SEVERE THUNDERSTORMS NOW DEVELOPING RAPIDLY FROM SOUTH OF KCDS TO NEAR KCSM. PROGGED POSITION OF LOW LEVEL JET SUGGESTS MOST OF THE ACTIVITY WILL REMAIN WEST OF DFW AREA THROUGH AT LEAST 06Z...BUT STILL EXPECT SOME WEAKENING CONVECTION TO APPROACH METRO AIRPORTS AFTER 10Z. INTENSITIES LIKELY TO BE DIMINISHING AT THAT TIME AS THE ACTIVITY MOVES AWAY FROM LOW LEVEL JET AND INSTABILITY AXIS...BUT MVFR CIGS AND BRIEF GUSTY WINDS STILL LIKELY WITH ANY SHRA OR TS ACTIVITY. WILL KEEP IN PROB30 FOR PERIOD 11Z TO 15Z TONIGHT FOR METRO TAF SITES...WITH CHANCES TOO LOW TO MENTION AT KACT. 09/GP && .DISCUSSION... 310 PM CDT CLOUDS HAVE DISSIPATED SOME OVER NORTH TEXAS...ALLOWING AFTERNOON HIGH TEMPERATURES TO AT LEAST REACH THE LOWER 80S. AN AREA OF ELEVATED SHOWERS CONTINUES TO MOVE NORTHEAST THROUGH SOUTH CENTRAL OKLAHOMA AND THE TEXAS PANHANDLE. WATER VAPOR SHOWS UPPER LOW CURRENTLY LOCATED OVER NORTHEAST NM/NORTHERN TX PANHANDLE. A CHANCE FOR SEVERE STORMS IS POSSIBLE THIS EVENING ACROSS THE NORTHWESTERN CWA. STORMS MAY BECOME SURFACE BASED...ESPECIALLY IN WESTERN NORTH TEXAS WHERE CIN VALUES ARE QUITE LOW. DEWPOINTS HAVE REBOUNDED INTO THE UPPER 50S TO LOWER 60S ACROSS MOST OF THE CWA AND A NORTHWARD MOVING WARM FRONT NOW STRETCHES FROM THE GULF INTO CENTRAL TEXAS. AFTER THE CURRENT SYSTEM MOVES INTO THE GREAT LAKES REGION...WEAK RIDGING WILL BUILD BACK INTO TEXAS FROM THE EAST. IN THE MEANTIME...THE NEXT SHORTWAVE APPROACHES THE CALIFORNIA COAST AND PICKS UP THE REMNANTS OF OTIS...WHICH THEN BECOMES ABSORBED INTO THE MEAN FLOW. THE GFS STILL BRINGS AN EASTERLY WAVE INTO SOUTHERN TEXAS EARLY NEXT WEEK. TROPICAL MOISTURE WITH THIS SYSTEM SHOULD SPREAD INTO NORTH TEXAS STARTING MONDAY. LEFT SLIGHT CHANCE POPS IN THE SOUTHERN ZONES MONDAY SPREADING INTO THE REST OF NORTH TEXAS TUESDAY. A STRONG COLD FRONT IS EXPECTED TO REACH THE RED RIVER VALLEY WEDNESDAY. THIS FEATURE ALONG WITH REMAINING TROPICAL MOISTURE WARRANTED CHANCE POPS FOR WEDNESDAY AND THURSDAY. STAYED CLOSE TO MAV/MEX GUIDANCE FOR TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 90 72 90 / 30 30 10 10 WACO, TX 69 90 71 89 / 10 10 10 10 PARIS, TX 59 87 67 89 / 30 30 10 10 DENTON, TX 66 89 70 90 / 40 30 10 10 MCKINNEY, TX 64 89 69 90 / 30 30 10 10 DALLAS, TX 69 90 72 90 / 30 30 10 10 TERRELL, TX 64 89 70 89 / 10 20 10 10 CORSICANA, TX 66 90 70 89 / 10 10 10 10 TEMPLE, TX 69 91 72 89 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 13/13
Hazardous weather outlook, Sep 30, 8:15 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT FRI SEP 30 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 815 PM CDT FRI SEP 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF A COMANCHE...WEATHERFORD...GAINESVILLE LINE THROUGH TONIGHT. THE MAIN THREATS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS AS THEY MOVE NORTHEAST THROUGH THE EARLY MORNING HOURS ON SATURDAY. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST FROM THE TEXAS PANHANDLE THIS EVENING INTO OKLAHOMA TONIGHT. STRONG AND SEVERE THUNDERSTORMS HAD ALREADY DEVELOPED FRIDAY EVENING ACROSS PARTS OF NORTHWEST TEXAS AND WESTERN OKLAHOMA JUST AHEAD OF THIS SYSTEM. THIS ACTIVITY WILL GRADUALLY SPREAD EAST INTO WESTERN SECTIONS OF NORTH TEXAS TONIGHT AS STRENGTHENING LOW LEVEL WINDS AND MODERATE INSTABILITY AID THE CONTINUED EASTWARD PROGRESSION. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID MORNING SATURDAY IN THE NORTH TEXAS COUNTIES THAT BORDER THE RED RIVER. THUNDERSTORMS ARE EXPECTED TO DIMINISH OR DISSIPATE BY LATE MORNING AS THE UPPER LEVEL SYSTEM MOVES WELL EAST OF THE REGION. THERE IS A CHANCE OF THUNDERSTORMS AS FAR SOUTH AS INTERSTATE 30 THROUGH THE AFTERNOON HOURS ON SATURDAY AS OUTFLOW BOUNDARIES MOVE SOUTH FROM OKLAHOMA. AN EASTERLY WAVE WILL PUSH INTO DEEP SOUTH TEXAS MONDAY... POSSIBLY RESULTING IN A FEW THUNDERSTORMS AS FAR NORTH AS A LAMPASAS...HILLSBORO...ATHENS LINE. A COLD FRONT WILL MOVE ACROSS NORTH TEXAS WEDNESDAY INCREASING THE CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS THE SLIGHT RISK AREA IN THE WESTERN SECTIONS OF NORTH TEXAS.
In the hours before
Special weather statement, Sep 30, 9:41 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 941 PM CDT FRI SEP 30 2005 TXZ100-101-010315- JACK-YOUNG- 941 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER UPDATE... AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 17 MILES EAST OF SEYMOUR...MOVING EAST AT 40 MPH. ALTHOUGH THE STRONGEST PORTION OF THE STORM WILL REMAIN IN ARCHER AND CLAY COUNTIES...THE SOUTHERN EDGE OF THIS STORM MAY CLIP NORTHERN YOUNG AND JACK COUNTIES. IF THIS WAS TO HAPPEN...CITIES IN THE PATH OF THE STORM WOULD INCLUDE JEAN...LOVING AND OLNEY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS FROM 50 TO 60 MPH CAN BE EXPECTED FROM THE STORM...AS IT MOVES ACROSS THE AREA. 65/DD
Special weather statement, Sep 30, 10:26 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1026 PM CDT FRI SEP 30 2005 TXZ091-100-101-010415- JACK-MONTAGUE-YOUNG- 1026 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1026 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM LOCATED 19 MILES SOUTH OF WICHITA FALLS...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE INTO THE WESTERN PORTION OF MONTAGUE COUNTY BY 1100 PM CDT...AND MAY REQUIRE A SEVERE THUNDERSTORM WARNING IF IT MAINTAINS ITS PRESENT INTENSITY. CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...MONTAGUE...AND NOCONA. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL... LARGE HAIL...AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED FROM THIS STORM. ADDITIONAL...WEAKER THUNDERSTORMS WILL ALSO MOVE EASTWARD AT 35 MPH INTO YOUNG AND JACK COUNTIES. CITIES IN THE PATH OF THESE STORMS INCLUDE GRAHAM...JACKSBORO...NEWCASTLE AND OLNEY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...SMALL HAIL...AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:19 AM CDT | Severe Thunderstorm Warning | FWD | Young | 26 min |
| Oct 1, 3:41 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.